MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA 10185P; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA 10185P; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.The facility declined to provide patient information due to privacy laws.Additional information obtained indicated the device was recognized and zeroed.No readings were obtained as the device stuck prior to measurement.No information available.The implant or explant dates are not applicable to this device.Not applicable for this device.No information available.State/prefecture is (b)(6).Device was infectious and discarded by the facility.Do not apply to this submission.Per the instructions for use: precautions: do not use product that has been damaged in any way as this may result in vessel damage, inaccurate pressure measurements and/or poor torque response.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported during a diagnostic coronary procedure, when the device was being unboxed it "looked different".The physician proceeded to use the device and prior to normalizing, it felt like the device "snapped", bent and got stuck in the proximal circumflex.The physician used a micro snare to successfully retrieve the device.Vessel information: proximal circumflex.This adverse event is being submitted because additional intervention was required to remove the manufacturer's device.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block h3: visual and microscopic inspection were performed on the returned device.The device was returned in two separate pieces.The entirety of the device was returned.The distal coil was stretched.There are no missing components and no rough/sharp edges except where the core wire was exposed.The probable cause of the reported ¿the wire "looked different" when removed from packaging¿ failure could not be determined by this investigation.The probable cause of the reported ¿wire snapped, bent and got stuck¿ failure is damage in use due to, an inappropriate manipulation.Strain on the wire can cause damage to internal components and can result the separation and/or stretching of the distal coil.As the customer confirmed the device was in one piece after removal from the patient, the probable cause of the observed separated distal coil and separated/exposed core wire damage likely occurred during preparation of the device, or in transit for return.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This follow-up report #1 is being submitted to correct the lot number and udi number from the initial report submitted 09-19-2020, and to report device analysis findings for the device received october 1, 2020.

Brand Name
VERRATA 10185P
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key10557778
Report Number2939520-2020-00024
Device Sequence Number3551794
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)230331(10)0500075036(90)989609001231
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301893448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;